MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AXILLARY INSERTION KIT; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 AXILLARY INSERTION KIT; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3009
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella 5.5 was placed via the axillary access graft site for the support of a 66 year old female patient who had been admitted in with cardiomyopathy and cardiogenic shock, presenting in scai stage d shock.The patient was on inotropes and vasopressors and a vent for respiratory needs.The 5.5 position was confirmed by imaging and the sheath was removed and the pocket was closed.After 10-15 minutes of support she experienced hypotension and the surgical team re-imaged with tee echo to observe there was an effusion.The team performed a pericardial window to drain and the bleed persisted so, team lifted her heart and this revealed there was a large defect in the left atrium.The attempted surgical repair and transfusion, but this failed and the patient expired.The team did acknowledge that the patient had multiple ablations prior to the effusion and left atrium defect, which could have been a contributing factor.The death is conservatively being reported although an unlikely contributing factor to the death, and more likely the patient's presenting native critical condition as presented in scai stage d.
 
Additional Manufacturer Narrative
The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
The complaint occurred after introducer was removed.This record will be closed as non-product issue (npi).After evaluation, the complaint does not meet the criteria for mdr reportability as defined by 21 cfr 803.50.

Brand Name
AXILLARY INSERTION KIT
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24387617
Report Number1220648-2026-03542
Device Sequence Number10567752
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250904(10)2000967
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot Number2000967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite